Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Unusual side effects of Aromatase Inhibitors

Options

Trying to find resources or breast cancer sisters and brothers' experiences who are using AI and have unusual side effects that are not on the medication list.

In my case, my skin color has changed from pale white to orange/yellowish. My blood tests are normal including all liver tests. Anyone else has a similar side effect?

Comments

  • weninwi
    weninwi Member Posts: 754
    Options

    Just a thought?

    Are you eating lots of carrots or drinking carrot juice?

    "drinking very large amounts of carrot juice may lead to carotenemia, a condition that turns your skin yellow-orange as a result of high blood levels of beta carotene"

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,834
    Options

    Lily,

    Why do you think it was an AI that caused the skin color change?

  • lillyishere
    lillyishere Member Posts: 770
    Options

    Thank you for getting back to me. No carrot juices or turmeric and so on, I wish that would be the case :). exbrnxgrl, your name puts a smile on my face knowing that you grew up in the Bronx :). I do believe that AI's SE is the skin color. I never had it before and it started 2-3 months on letrozole. After 2 years of letrozole, my MO changed to exemestane when I told him about skin color, that is obvious. I got better when I stopped letrozole and it start building up again 2-3 months on exemestane. I don't know what other nonofficial SE these meds do have and I wonder if anyone else has a similar experience.

  • kaynotrealname
    kaynotrealname Member Posts: 392
    Options

    It might not be the AI so much as simply the lack of estrogen. Lack of estrogen causes many skin changes. This article doesn't mention your side effect specifically but it does note how hormones can effect the color of the skin - https://www.livescience.com/54564-how-skin-color-changes.html

  • lillyishere
    lillyishere Member Posts: 770
    Options

    kaynotrealname, thank you for sharing the article. Makes me feel better to know that removing estrogen can change skin color. I'm staying out of the sun and not going to the beach since I don't know what other skin conditions can this medication cause. Thank you!